Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 2:37 PM EDT for Crawford County, Seneca County, Wyandot County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 1, 1999, 3:40 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Crawford County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 118 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 011841 RRA SVRCLE OHC033-147-175-011940- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 237 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY OH IN NORTH CENTRAL OHIO SENECA COUNTY IN NORTHWESTERN OHIO WYANDOT COUNTY IN NORTHWESTERN OHIO * UNTIL 340 PM EDT * AT 237 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BLOOMVILLE SOUTHWEST TO NEAR UPPER SANDUSKY. THIS LINE WAS MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL MOVE NEAR... SYCAMORE LYKENS CHATFIELD NEW WASHINGTON ATTICA DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:23 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 9:23 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 AM EDT THU JUL 1 1999 CURRENT FCST GEN OKAY. PRECIP MAINLY IN IN AND XTRM NW OH. THIS RUNS SHOWS NARROW WINDOW OF CONVERGC/DIVERGC COUPLET AND ASSOCIATED UVV OVR CLE ABT 18Z AND NE OF ERI BY 00Z. WITH SML WINDOW OF OPPORTUNITY AND CURRENT FRAGMENTED LOOK TO PRECIP...WL DROP POPS OVR ERN PART OF AREA TO LIKELY POPS VERSUS CAT. AMS BCMS FAIRLY UNSTBL OVR WRN PART OF AREA BY LATE AFTN WITH LIS PROGGED TO BE ARND MINUS 2...CAPE OF 1000 TO 1400 J/KG AND HELICITY ABT 150 OR SO. HOWEVER...JET STREAK MOVS PAST BY LATE AFTN SO AREA IN REGION OF UPR CONVERGC. MAY SEE AN ISOLATED SVR STRM OR TWO BUT WITH MARGINAL TEMPS AND SOME CLDS FEEL BEST MOVE IS TO KP MENTION OF SVR OUT OF ZONES. WITH LESS PRECIP COVERAGE IN ERN AREAS WL NUDGE TEMPS AT TAD. .CLE...NONE. ADAMS
In the hours before
Special weather statement, Jul 1, 2:12 PM EDT, 25 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 212 PM EDT THU JUL 1 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN OHIO FROM TOLEDO AND FINDLAY EAST UNTIL 7 PM EDT. A LINE OF THUNDERSTORMS EXTENDING NORTH TO SOUTH WILL MOVE FROM NORTHWEST OHIO EAST TO THE PENNSYLVANIA BORDER BY THIS EVENING. THE THUNDERSTORMS WITHIN THIS LINE WILL BE STRONG AND A FEW OF THE STORMS WILL EVEN BE SEVERE AND PRODUCE DAMAGING WINDS WITH SPEEDS AROUND 60 MPH. THERE COULD ALSO BE SOME LARGE HAIL OR EVEN A POSSIBLE TORNADO...BUT THE BIGGEST THREAT THIS AFTERNOON WILL BE FROM THE DAMAGING STRAIGHT LINE WINDS. PEOPLE IN NORTHERN OHIO SHOULD REMAIN ALERT TO THE CHANGING WEATHER AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF THREATENING STORMS APPROACH OR WARNING ARE ISSUED. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. ADAMS/MITCHELL
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 47 min |
| Jul 1, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 48 min |
| Jul 1, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 51 min |
| Jul 1, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Jul 1, 4:18 PM EDT | Tornado Warning | CLE | Medina | 47 min |
| Jul 1, 4:52 PM EDT | Tornado Warning | CLE | Medina | 48 min |
| Jul 1, 5:02 PM EDT | Tornado Warning | CLE | Summit | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.